MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:18 GA CATH/20 GA NDL; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET:18 GA CATH/20 GA NDL; WIRE GUIDE CATHETER
Catalog Number FA-04018
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/05/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during an attempted placement of a 20-gauge arterial integrated guidewire catheter system in the left femoral artery under ultrasound guidance, resistance was encountered after partial insertion of the device, and further advancement was immediately discontinued.Subsequent attempts to withdraw the device were met with persistent resistance.During careful traction, the spring wire guide (swg) reportedly deformed and sheared, resulting in retention of a wire segment within the arterial vessel.Bedside ultrasound demonstrated an echogenic linear structure within the wall of the left femoral artery, consistent with a retained guidewire segment, which appeared to be adjacent to the tunica media.No immediate evidence of active extravasation, pseudoaneurysm, or expanding hematoma was observed.Further manipulation of the device was ceased immediately.The external portion of the wire was secured with hemostats to prevent migration.Hemostasis was maintained, and the insertion site was covered with a sterile dressing and a chlorhexidine gluconate (chg) impregnated protective disk dressing.The patient was subsequently transferred to interventional radiology for removal of the retained swg segment.It was also reported that a new arterial catheter was successfully placed.It was also reported that the patient subsequently expired due to sepsis associated with a pre-existing permanent catheter.The sepsis infection was reported to have been present prior to the reported event and was the reason for the patient's emergency department admission.

Brand Name
ARROW ARTERIAL CATH SET:18 GA CATH/20 GA NDL
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
Arrow International de Mexico S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key25706730
Report Number9680794-2026-00493
Device Sequence Number21482278
Product Code OFB
UDI-Device Identifier10801902203004
UDI-Public(01)10801902203004(11)240522(17)290430(10)13F24E0010
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFA-04018
Device Lot Number13F24E0010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/08/2026
Supplement Date Received by Manufacturer07/21/2026
Initial Report FDA Received Date07/03/2026
Supplement Report FDA Received Date08/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown